MAUDE Adverse Event Report: ETHICON INC. DERMABOND PRINEO 22CM MSH 3.8ML ADHESIVE; SURGICAL SEALANT

ETHICON INC. DERMABOND PRINEO 22CM MSH 3.8ML ADHESIVE; SURGICAL SEALANT
Catalog Number CLR222
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information provided: if other, describe knee prothesis, did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? yes, did the patient require revision surgery or hardware removal? unknown, patient status/ outcome / consequences yes, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? infection, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, if yes, describe infection and second surgery to close skin, is the patient part of a clinical study unknown, additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Confirm, it was noted that the procedure date of (b)(6) 2025.No, the surgery was (b)(6) 2025.What date /day post op was the reaction noted? two weeks after the surgery was any prescription strength medication prescribed to address the infection? please specify? surgical cleaning, suturing, intravenous antibiotics: ciprofloxacine was any surgical intervention performed? yes were any cultures taken? results? yes.Pseudomona aeruginosa + please describe how was the adhesive was applied.According to the techniques recommended for the product.What prep was used prior to, during or after adhesive use? clean the skin with chlorhexdine, wait for it to dry, and then apply the adhesive was a dressing placed over the incision? if so, what type of cover dressing used? don´t remember.Is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? no is the patient hypersensitive to pressure sensitive adhesives? no was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? no patient demographics: initials / id, gender, age or date of birth; bmi.Eaf, 70 years old, bmi 34.7.Patient pre-existing medical conditions (ie.Allergies, history of reactions) no has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? no was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? no product lot of prineo 22 used? i don´t have it current patient status.Good name of surgeon? dr.Sergio gonzalez rouse what is the physician¿s opinion as to the etiology of or contributing factors to this event? the patient has a closed varicose ulcer; she may have scratched it and introduced bacteria into the area is product available to return for analysis.No no product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an knee prosthesis surgery on (b)(6) 2025 and topical skin adhesive was used.Everything went normal.Today alarm is raised with the incision area completely infected.Two weeks after the surgery, infection and second surgery to close skin.Surgical cleaning, suturing, intravenous antibiotics: ciprofloxacine.Surgeon opnined: the patient has a closed varicose ulcer; she may have scratched it and introduced bacteria into the area.Additional information has been requested.

Brand Name
DERMABOND PRINEO 22CM MSH 3.8ML ADHESIVE
Common Device Name
SURGICAL SEALANT
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21646314
Report Number2210968-2025-02972
Device Sequence Number12655984
Product Code OMD
UDI-Device Identifier10705031237339
UDI-Public10705031237339
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K133864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCLR222
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Initial Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexUnknown